MAUDE Adverse Event Report: SPECTRANETICS CORPORATION TIGHTRAIL SUB-C ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

SPECTRANETICS CORPORATION TIGHTRAIL SUB-C ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 560-011
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A2): patient''s date of birth, age unk h3): the device was discarded, thus no investigation could be completed.H6): the cause of the tightrail sub-c likely cutting the lv lead/lld could not be established.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A lead extraction procedure commenced to remove a right ventricular (rv) and a left ventricular (lv) lead due to lead fracture.A right atrial (ra) lead was present in the patient as well, but was not initially targeted for extraction.Spectranetics lld ez lead locking devices (lld ezs) were inserted into the rv and lv leads to provide traction.Beginning with a spectranetics 11f tightrail sub-c rotating dilator sheath on the lv lead, it appeared the tightrail cut the lv lead and lld in the subclavian region.Switching efforts to the rv lead, multiple spectranetics devices were used (glidelight laser sheath, visisheath dilator sheath, tightrail (long) rotating dilator sheath) to attempt removal, but were unsuccessful.It was determined the ra lead required removal, due to lead on lead binding to the rv and lv leads.An lld ez was inserted into the ra lead to provide traction, and multiple devices were used to achieve successful removal of the lead.Then, switching efforts to the rv lead again, lead removal was achieved.Removal of the lv lead/lld remnants was not attempted, and because the lld was likely cut by the tightrail sub-c, it could not be unlocked from the lv lead.The lv lead/lld were capped and remained in the patient (mdr #3007284006-2024-00021).The patient survived the procedure.This report captures the 11f tightrail sub-c which likely cut the lv lead/lld in the procedure.There was no alleged malfunction of any spectranetics devices in use during the procedure.
 
Additional Manufacturer Narrative
There was no adverse event.The tightrail sub-c did not malfunction during the procedure.However, it likely cut the lv lead/lld which can result in potential for harm with recurrence.Corrected from adverse event to product problem.Corrected reference mdr # from 3007284006-2024-00021 to 3007284006-2024-00023.Corrected from serious injury to malfunction.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A lead extraction procedure commenced to remove a right ventricular (rv) and a left ventricular (lv) lead due to lead fracture.A right atrial (ra) lead was present in the patient as well, but was not initially targeted for extraction.Spectranetics lld ez lead locking devices (lld ezs) were inserted into the rv and lv leads to provide traction.Beginning with a spectranetics 11f tightrail sub-c rotating dilator sheath on the lv lead, it appeared the tightrail cut the lv lead and lld in the subclavian region (mdr #3007284006-2024-00022).Switching efforts to the rv lead, multiple spectranetics devices were used (glidelight laser sheath, visisheath dilator sheath, tightrail (long) rotating dilator sheath) to attempt removal, but were unsuccessful.It was determined the ra lead required removal, due to lead on lead binding to the rv and lv leads.An lld ez was inserted into the ra lead to provide traction, and multiple devices were used to achieve successful removal of the lead.Then, switching efforts to the rv lead again, lead removal was achieved.Removal of the lv lead/lld remnants was not attempted, and because the lld was likely cut by the tightrail sub-c, it could not be unlocked from the lv lead.The lv lead/lld were capped and remained in the patient (mdr #3007284006-2024-00023).The patient survived the procedure.This event is being reported in an abundance of caution to capture the 11f tightrail sub-c which likely cut the lv lead/lld in the procedure, potential for harm.There was no alleged malfunction of this tightrail sub-c or any spectranetics devices in use during the procedure.

Brand Name
TIGHTRAIL SUB-C ROTATING DILATOR SHEATH
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key18636233
Report Number3007284006-2024-00022
Device Sequence Number7763413
Product Code DRE
UDI-Device Identifier00813132022792
UDI-Public(01)00813132022792(17)241206(10)FRP22M06A
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K161333
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/06/2024
Device Model Number560-011
Device Catalogue Number560-011
Device Lot NumberFRP22M06A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/02/2024
Supplement Report FDA Received Date02/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC 4398 LV LEAD; MEDTRONIC 5076 RA PACING LEAD; MEDTRONIC 6935M RV ICD LEAD; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; SPECTRANETICS GLIDELIGHT LASER SHEATH; SPECTRANETICS LLD EZ LEAD LOCKING DEVICES; SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH; SPECTRANETICS VISISHEATH DILATOR SHEATH
Patient SexMale
Patient Weight160 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American